Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 6, 2021Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 6, 2021, 10:37 AM CDT for Wayne County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 10:37 AM CDT (15:37 UTC)
Expired
Jun 6, 2021, 11:30 AM CDT
In force
53 min
Issued by
NWS Mobile, AL

County Wayne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

962 
WWUS84 KMOB 061537
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1037 AM CDT Sun Jun 6 2021
 
MSZ067-061630-
Wayne MS-
1037 AM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WAYNE COUNTY UNTIL 1130 AM CDT...

At 1037 AM CDT, the strong thunderstorm was located 8 miles west of
Waynesboro, moving north at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of northwestern Wayne
County.

LAT...LON 3183 8888 3183 8876 3186 8862 3160 8870
      3163 8890
TIME...MOT...LOC 1537Z 190DEG 24KT 3169 8879 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:45 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 6, 6:45 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
645 AM CDT Sun Jun 6 2021

.AVIATION...
12Z issuance...Showers and thunderstorms will increase in coverage
across the area through the late morning and afternoon hours. MVFR
to IFR conditions are expected through much of the period in
SHRA/TSRA. /13

&&

.PREV DISCUSSION... /issued 354 AM CDT Sun Jun 6 2021/

NEAR TERM UPDATE /Now Through Monday/...We continue to be
sandwiched between an upper low over the southern Plains to the west
and an upper ridge over the southeastern US coast to the east. At
the surface, high pressure continues over the Appalachians. This
pattern has lead to an influx of deep layer moisture, with PWATs
ranging from 1.8-2.2 inches earlier today. Model guidance indicates
even higher PWAT values on Sunday, between 2.0-2.2 inches over much
of the area. Hi-Res guidance as well as synoptic models agree with
an increase in shower/storm chances by early Sunday morning over
southeast Mississippi and southwest Alabama. Numerous to definite
showers, with chances for thunderstorms (~500 J/kg MLCAPE), will
then overspread much of the local area by this afternoon. A slight
decrease in shower/storm activity is then anticipated this evening
and overnight, with another day of numerous showers and chances for
thunderstorms (500-1000 J/kg MLCAPE) on Monday. Model PWATs will
again be elevated on Monday, though not as much as on Sunday, due to
the upper low progressing northward towards the Mississippi Valley
during the day (along with the greater deep layer moisture). Values
range between 1.8-2 inches.

Through Monday, storm total rainfall ranges from around 2-5 inches
generally west of the Alabama River (locally higher amounts
possible) with about 1.5 inches or less east. Thus, with the
additional heavy rainfall, flash flooding will be a concern. This is
especially true for areas already saturated from recent rains. A
Flash Flood Watch remain in effect for all of our southeast
Mississippi counties along with Choctaw, Washington, Clarke, and
Mobile counties in Alabama from 12Z this morning through 6Z Monday
to account for this threat.

High temperatures this afternoon will be cooler in the west (higher
coverage of showers) and warmer in the east (less coverage of
showers). Anticipating upper 70s to lower 80s west of I-65 and lower
to mid 80s east of I-65. Lows Sunday night will again be warm
because of elevated dew points, in the upper 60s to lower 70s north
of I-10 and in the lower to mid 70s south. Highs Monday will then be
in the lower to mid 80s.

Lastly, there is a LOW RISK of rip currents through tonight. This
will then be followed by a MODERATE RISK on Monday due to building
seas and persistent southeasterly flow. 26/13

SHORT TERM /Monday night Through Tuesday night/...Guidance
continues to advertise an upper level closed low that has moved over
the eastern Central Plains meandering north a bit in a building
upper ridge over the central and eastern Conus. An upper trough
remains stretching south west of the Mississippi River from the
weakening upper low. A surface ridge stretching west over the
northern Gulf coast (which is a bit farther south from yesterday's
guidance) becomes better organized, with more organized low level flow.
Deep layer southerly flow Monday night becomes more southwesterly
in the mid and upper levels into mid week, though, with the
building upper ridge. Moisture levels see a decrease into mid
week over the Southeast with the increasing subsidence from the
building upper ridge and the shifting mid and upper level flow the
cause. Precipitation coverage decreases with the decreasing
moisture levels and increasing upper subsidence, but continue to
remain highest over areas west of the Alabama River, closer to the
upper trough. High temperatures will see an uptick Tuesday into
Wednesday, with around normal upper 80s to around 90 expected
Tuesday and around 90 to mid 90s Wednesday. Low temperatures will
see a drop of a degree or two overall with the decreasing
moisture levels, but generally remain in the around 79 to mid 70s
range through mid week.
/16

EXTENDED TERM /Wednesday Through Saturday/...As the upper level low
disappears from existence, we enter a more benign upper level
pattern over the southeastern Conus. Rain chances will be confined
mostly to the typical daytime isolated to scattered showers and
thunderstorms we normally see during the summer months through the
extended term. Our surface pattern remains unchanged with Atlantic
high pressure nosing west into the southeastern U.S. allowing for
continued southerly to southeasterly low level winds helping to keep
low level moisture replenished across the region. High temperatures
each day will be near normal in the mid 80s and lower 90s, with
perhaps even some mid 90's over south central Alabama into the
northern portions of the Florida panhandle by the end of the week,
with heat indices in the upper 90s. /22

MARINE...A light to moderate southerly flow will prevail through
the middle of the week. Seas gradually build to 3 to 4 feet by
Monday. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late tonight for ALZ051>053-261-263-
     265.

FL...None.
MS...Flash Flood Watch through late tonight for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 6, 8:54 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
854 AM CDT Sun Jun 6 2021

MSZ067-061445-
Wayne MS-
854 AM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
WAYNE COUNTY UNTIL 945 AM CDT...

At 854 AM CDT, the strong thunderstorm was located 6 miles south of
Clara, or 13 miles south of Waynesboro, moving northeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Clara and Buckatunna.

LAT...LON 3178 8847 3157 8846 3143 8857 3143 8874
      3146 8880 3185 8862
TIME...MOT...LOC 1354Z 207DEG 20KT 3149 8867
Special weather statement, Jun 6, 10:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1037 AM CDT Sun Jun 6 2021

MSZ067-061630-
Wayne MS-
1037 AM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WAYNE COUNTY UNTIL 1130 AM CDT...

At 1037 AM CDT, the strong thunderstorm was located 8 miles west of
Waynesboro, moving north at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of northwestern Wayne
County.

LAT...LON 3183 8888 3183 8876 3186 8862 3160 8870
      3163 8890
TIME...MOT...LOC 1537Z 190DEG 24KT 3169 8879

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:30 PM CDTFlash Flood WatchMOBBaldwin, Choctaw, Clarke, Mobile, Monroe, Washington28 hr
Jun 6, 12:39 PM CDTSpecial Weather StatementMOBChoctaw51 min
Jun 6, 3:11 PM CDTSpecial Weather StatementMOBClarke49 min
Jun 6, 4:53 PM CDTAreal Flood AdvisoryMOBBaldwin, Choctaw, Clarke, Monroe, Washington, Wilcox4 hr
Jun 6, 5:59 PM CDTSpecial Marine WarningMOB61 min
Jun 6, 6:26 PM CDTSpecial Weather StatementMOBMobile64 min
Jun 6, 6:54 PM CDTSpecial Marine WarningMOB66 min
Jun 6, 8:54 AM CDTSpecial Weather StatementMOBWayne51 min
Jun 6, 10:54 AM CDTSpecial Weather StatementMOBPerry36 min
Jun 6, 2:02 PM CDTAreal Flood AdvisoryMOBPerry3 hr
Jun 6, 2:02 PM CDTSpecial Weather StatementMOBWayne43 min
Jun 6, 2:59 PM CDTAreal Flood AdvisoryMOBStone4 hr
Jun 6, 3:37 PM CDTFlash Flood WarningMOBStone5 hr
Jun 6, 4:39 PM CDTSpecial Weather StatementMOBGeorge51 min
Jun 6, 5:05 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne4 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.